MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA3502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead cardiothoracic surgical assistant.Since no actual sample was returned, investigation of it could not be performed.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory is always making efforts to maintain the product quality by performing following controls.The outer diameter of this product is controlled.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in its appearance.The instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that it appeared the glide portion attempted to separate from the solid steel core.The glide advantage was extracted without harm and there was no patient injury and/or require medical or surgical intervention.Additional information was recovered on 02jul2024: per the surgeon, the procedure performed when the issue occurred was venogram with bilateral percutaneous thrombectomy.There was no tortuous anatomy encountered by the device during the use of glidewire.The device stretched out of shape exposing the two (glide portion vs.Steel core) as described.The wire had to be removed, wire access was lost, and had to regain access to chronic occlusion of ivc.The device was pulled out to remove from patient.

Brand Name
RADIFOCUS GUIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19827838
Report Number9681834-2024-00130
Device Sequence Number18338004
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public(01)04987350703644(17)251031(10)231120
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberGA3502
Device Catalogue NumberRA*CA35265C
Device Lot Number231120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown